Alert archive / Wyoming / Red Flag Warnings in 2021

Red Flag Warning 12, NWS Rapid City, SD

June 9, 2021Campbell County, Crook County, Weston County, Wyoming

NWS Rapid City, SD issued this red flag warning at Jun 9, 2021, 2:04 PM MDT for Campbell County, Crook County, Weston County, Wyoming. It took effect at Jun 10, 2021, 10:00 AM MDT. It was in force for 12 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 9, 2021, 2:04 PM MDT (20:04 UTC)
In effect from
Jun 10, 2021, 10:00 AM MDT
Expired
Jun 10, 2021, 10:00 PM MDT
In force
12 hr
Issued by
NWS Rapid City, SD

Counties Campbell County, WY, Crook County, WY, Weston County, WY

The radar

The Rapid City radar (KUDX), 165 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 7:36 PM MDTTSTM WND GST 57Beulah, WY
Jun 10, 8:30 PM MDTNON-TSTM WND GST 621 Ne Echeta, WY
Jun 10, 8:39 PM MDTTSTM WND GST 517 Nw Rockypoint, WY
Jun 10, 8:49 PM MDTNON-TSTM WND GST 585 Nnw Dwtn Gillette, WY
Jun 10, 8:59 PM MDTNON-TSTM WND GST 517 Nw Rockypoint, WY
Jun 10, 8:59 PM MDTNON-TSTM WND GST 525 Nnw Dwtn Gillette, WY
Jun 10, 9:51 PM MDTTSTM WND GST 521 Ne Echeta, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 8.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2021-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2021-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-447 J/kg
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

273 
WWUS83 KUNR 092004
RFWUNR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Rapid City SD
204 PM MDT Wed Jun 9 2021

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT THURSDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
314, 315, 316, AND 317...

.Hot, dry, and windy conditions return on Thursday. The relative 
humidity will dip below 15 percent by midday, and southerly winds 
will begin gusting over 30 mph. In the late afternoon and early
evening, the potential exists for very strong wind gusts, up to
around 60 mph, as a cold front approaches and eventually passes 
through the area. Isolated mostly dry thunderstorms may develop 
over far northeastern Wyoming in the late afternoon and early 
evening along and ahead of the front. The strong cold front is 
forecast to move through the area from west to east between 6 and 
8 PM. Winds will become west-northwest and should remain strong 
into the late evening before gradually decreasing. 

WYZ314>317-101115-
/O.UPG.KUNR.FW.A.0007.210610T1600Z-210611T0300Z/
/O.NEW.KUNR.FW.W.0012.210610T1600Z-210611T0400Z/
Northern Campbell-Southern Campbell-Crook County Plains-
Weston County Plains-
204 PM MDT Wed Jun 9 2021

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT THURSDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
314, 315, 316, AND 317...

The National Weather Service in Rapid City has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 10 AM to 10 PM MDT Thursday. The Fire Weather Watch
is no longer in effect.

* AFFECTED AREA...Fire Weather Zones 314 Northern Campbell, 315 
  Southern Campbell, 316 Crook County Plains and 317 Weston 
  County Plains.

* WINDS...South increasing to 20 to 30 mph by early afternoon.
  Winds becoming west to northwest 20 to 40 mph early in the
  evening. Gusts of 50 to around 60 mph possible during the late 
  afternoon and early evening. Highest winds will generally be 
  over Campbell County. 

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...The combination of gusty winds and low relative 
  humidity would produce critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
384 
WWUS83 KUNR 100952
RFWUNR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Rapid City SD
352 AM MDT Thu Jun 10 2021

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT THURSDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
314, 315, 316, AND 317...

.Hot, dry, and windy conditions are expected today. The relative 
humidity will dip below 15 percent by late morning, and southerly
winds will begin gusting over 30 mph. A strong cold front will
move through the area from west to east between 6 PM and 8 PM.
This will cause the winds to shift to the west northwest with wind
speeds increasing. Wind gust around 60 mph are expected. The 
strong winds will gradually decrease after midnight. Additionally,
isolated, mostly dry, thunderstorms may develop over far 
northeastern Wyoming in the late afternoon and early evening. 

WYZ314>317-110400-
/O.CON.KUNR.FW.W.0012.210610T1600Z-210611T0400Z/
Northern Campbell-Southern Campbell-Crook County Plains-
Weston County Plains-
352 AM MDT Thu Jun 10 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 314, 315, 316, AND 317...

* AFFECTED AREA...Fire Weather Zones 314 Northern Campbell, 315 
  Southern Campbell, 316 Crook County Plains and 317 Weston 
  County Plains.

* WINDS...South wind increasing to 20 to 30 mph by early
  afternoon. Winds shifting west to northwest at 20 to 40 mph
  early in the evening. Gusts of 50 to around 60 mph during the
  evening. 

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...The combination of gusty winds and low relative 
  humidity would produce critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
004 
WWUS83 KUNR 102029
RFWUNR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Rapid City SD
229 PM MDT Thu Jun 10 2021

...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR 
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314, 
315, 316, AND 317...

.Hot, dry, and windy conditions are producing red flag conditions
across Campbell County, as well as portions of Crook and Weston
counties. Southwesterly winds will continue gusting at 30 to 50 
mph through the afternoon, generally highest over Campbell County.
Red flag conditions will persist through the early evening hours.
A strong cold front will move through the area from west to east 
between 7 PM and 10 PM. This will cause the winds to shift to the 
west to northwest, with gusts of 50 to 60 mph likely in many 
areas, especially over Campbell County. The strong winds will 
gradually decrease after midnight. Additionally, isolated, mostly 
dry thunderstorms could develop over far northeastern Wyoming late
this afternoon and early evening.

WYZ314>317-110400-
/O.CON.KUNR.FW.W.0012.000000T0000Z-210611T0400Z/
Northern Campbell-Southern Campbell-Crook County Plains-
Weston County Plains-
229 PM MDT Thu Jun 10 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 314, 315, 316, AND 317...

* AFFECTED AREA...Fire Weather Zones 314 Northern Campbell, 315 
  Southern Campbell, 316 Crook County Plains and 317 Weston 
  County Plains.

* WINDS...Southwest 20 to 35 mph with gusts to around 50 mph
  through the afternoon, becoming west to northwest 20 to 40 mph
  between 7 and 10 PM with a few gusts as high as 60 mph possible.
  Winds will decrease around or after midnight. 

* RELATIVE HUMIDITY...As low as 6 percent.

* IMPACTS...The combination of gusty winds and low relative
  humidity will produce critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
404 
WWUS83 KUNR 110352
RFWUNR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Rapid City SD
952 PM MDT Thu Jun 10 2021

WYZ314>317-110500-
/O.EXP.KUNR.FW.W.0012.000000T0000Z-210611T0400Z/
Northern Campbell-Southern Campbell-Crook County Plains-
Weston County Plains-
952 PM MDT Thu Jun 10 2021

...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314,
315, 316, AND 317...

Relative humidity values are now above 15 percent and will
continue to improve overnight. Near red flag conditions will be
possible on Friday.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this red flag warning went out at Jun 9, 11:35 AM MDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 9, 11:35 AM MDT, 2 hours 29 minutes before
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
1135 AM MDT Wed Jun 9 2021

.DISCUSSION...(Today Through Tuesday)
Issued at 255 AM MDT Wed Jun 9 2021

Northern plains remains in southwest flow, with the
persistent upper trough over the west coast. Last evening's linear
MCS has dissipated into a messy cluster of storms as it moves into
central SD. At the surface, low pressure is moving from southeastern
MT to southwestern ND. Temperatures are in the 50s and 60s.

Generally quiet weather can be expected today, beneath the upper
ridge axis. Highs will be in the 90s again (80s in the Black Hills).
With dew points in the 60s across central SD, instability over south
central SD may support a storm or two. However, lack of upper-level
support will limit development, and models seem to be backing off
from much occurring. Left slight chance PoPs over Black Hills for
the possibility of an afternoon storm there.

Thursday still looks active. West coast trough will approach the
northern plains through the day, reaching the northern Rockies by
evening. At the surface, deepening low pressure over southeastern MT
will result in breezy southerly winds across the CWA, advecting hot,
moist air into the western SD plains behind the warm front to our
north. MLCAPE is progged to reach 1500-3000 J/kg by mid-afternoon.
Upper-level support doesn't arrive until early evening, with storms
expected to fire along the cold front near the SD/WY border by 00Z
or so. The 0-6 km shear will be around 40 kts, increasing behind the
front. Supercells will be possible initially, with storms forming
into a line (similar to Tuesday night's storms) along the cold front
as it crosses the western SD plains. Expect large hail/damaging
winds with the supercells, becoming more of a wind threat later in
the evening. Tornadoes cannot be ruled out, as low-level
shear/helicity/CAPE will be sufficient, but LCLs may not be low
enough except for perhaps over the Black Hills. Tornadoes look more
likely near the warm front, across ND. Heavy rain will also be
possible with these storms, with precipitable water 150-200% of
normal. WPC has northwestern SD in a marginal risk for excessive
rainfall. Localized flooding is possible due to the recent rainfall;
however, the ongoing drought conditions may minimize the threat.

Another thing to consider Thursday will be the strong winds across
northeastern WY - first south-southwesterly during the afternoon
near the surface low, and then west-northwesterly in the evening
behind the cold front. Forecast soundings show GCC mixing to over
300 mb, with the potential for 60 kt gusts in the afternoon ahead of
the front. Behind the front, NAM/GFS depict more than 7 mb/3 hr
pressure rises. Sustained winds over 40 mph and 60+ mph gusts look
possible, so will issue a High Wind Watch for portions of
northeastern WY Thurs afternoon/evening.

Noticeably cooler temperatures are expected Friday behind the cold
front, with highs in the 70s to lower 80s. Breezy northwesterly
winds will linger across the western SD plains. Southwest upper flow
will transition into upper ridging for the weekend, with warming
temperatures and mostly dry conditions. Beginning Sunday, weak
shortwaves could bring daily chances for showers/storms to portions
of the area.

&&

.AVIATION...(For the 18Z TAFS Through 18Z Thursday)
Issued At 1134 AM MDT Wed Jun 9 2021

VFR conditions are expected through the TAF period.

&&

.FIRE WEATHER...
Issued At 255 AM MDT Wed Jun 9 2021

Low relative humidity is forecast for northeastern
WY again today, as low as 10 to 15 percent; however, winds will be
relatively light.

On Thursday across northeastern WY, south-southwesterly winds will
become breezy in the morning and potentially strong in the
afternoon. With min RH values below 10 percent possible, will issue
a Fire Weather Watch. Additional concerns include lightning from
developing late afternoon thunderstorms and an evening wind shift to
the WNW behind a cold front.

Very dry conditions will persist across northeastern WY through the
weekend, but winds will be lighter.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...WY...Fire Weather Watch from Thursday morning through Thursday
     evening for WYZ314>317.

     High Wind Watch from Thursday afternoon through Thursday evening
     for WYZ054>056-058.

&&

DISCUSSION...Pojorlie
AVIATION...Dye
FIRE WEATHER...Pojorlie
Hazardous weather outlook, Jun 9, 4:00 AM MDT, 10 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Rapid City SD
400 AM MDT Wed Jun 9 2021

WYZ054>056-058-101300-
Northern Campbell-Southern Campbell-Western Crook-Weston-
400 AM MDT Wed Jun 9 2021

This Hazardous Weather Outlook is for portions of northeast
Wyoming.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Hot, dry, and very windy conditions are expected on Thursday,
which may cause critical fire weather conditions. For more
information, see the latest Fire Weather Watch.

Additionally on Thursday, southwest winds of 30 to 40 mph with
gusts to 60 mph are possible during the day. The strong winds will
then become west-northwesterly during the evening behind a cold
front. For more information, see the latest High Wind Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ057-071-
101300-
Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach-
Northern Black Hills-Northern Foot Hills-Rapid City-
Southern Foot Hills-Central Black Hills-Southern Black Hills-
Custer Co Plains-Pennington Co Plains-Haakon-Fall River-
Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp-
Sturgis/Piedmont Foot Hills-Southern Meade Co Plains-
Hermosa Foot Hills-Wyoming Black Hills-Northeastern Crook-
400 AM MDT Wed Jun 9 2021 /500 AM CDT Wed Jun 9 2021/

This Hazardous Weather Outlook is for portions of western South
Dakota and northeastern Wyoming.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Severe thunderstorms are likely Thursday afternoon and evening
over the northern High Plains. There is an enhanced risk of severe
storms over most of western South Dakota, with a slight risk of
severe storms over far southwestern and south central South
Dakota. Damaging wind and hail are most likely, but there is also
a chance of a tornado.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

In the hours before

Local storm report, Jun 9, 9:04 AM MDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
904 AM MDT WED JUN 09 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       6 ESE BOX ELDER         44.10N 102.95W
06/09/2021  M1.18 INCH       PENNINGTON         SD   COCORAHS

            24-HOUR RAINFALL.

0700 AM     HEAVY RAIN       9 W BISON               45.50N 102.64W
06/09/2021  M1.83 INCH       PERKINS            SD   COCORAHS

            24-HOUR RAINFALL.

0700 AM     HEAVY RAIN       5 ESE RAPID CITY        44.05N 103.14W
06/09/2021  M1.54 INCH       PENNINGTON         SD   COCORAHS

            24-HOUR RAINFALL.

0700 AM     HEAVY RAIN       HOT SPRINGS             43.44N 103.49W
06/09/2021  M1.60 INCH       FALL RIVER         SD   COCORAHS

            24-HOUR RAINFALL.

0700 AM     HEAVY RAIN       20 SSE BISON            45.25N 102.32W
06/09/2021  M2.85 INCH       PERKINS            SD   COCORAHS

            24-HOUR RAINFALL.

0800 AM     HEAVY RAIN       2 NE BOX ELDER          44.14N 103.05W
06/09/2021  M1.16 INCH       PENNINGTON         SD   COCORAHS

            24-HOUR RAINFALL.

&&

JJ
Local storm report, Jun 9, 9:42 AM MDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
942 AM MDT WED JUN 09 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HAIL             17 SSW BISON            45.29N 102.58W
06/08/2021  E1.00 INCH       PERKINS            SD   PUBLIC

            DAMAGE TO BRANCHES AND RAIN GAUGE.

&&

DYE
Local storm report, Jun 9, 9:51 AM MDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
951 AM MDT WED JUN 09 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       17 SSW BISON            45.29N 102.58W
06/09/2021  M1.70 INCH       PERKINS            SD   PUBLIC

            24-HOUR RAINFALL.

&&

DYE
Local storm report, Jun 9, 10:13 AM MDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1013 AM MDT WED JUN 09 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     HEAVY RAIN       MOUNT RUSHMORE          43.88N 103.46W
06/08/2021  M0.55 INCH       PENNINGTON         SD   CO-OP OBSERVER

            24-HOUR RAINFALL.

0700 AM     HEAVY RAIN       2 W OPAL                44.87N 102.57W
06/09/2021  M0.55 INCH       MEADE              SD   CO-OP OBSERVER

            24-HOUR RAINFALL.

0700 AM     HEAVY RAIN       3 ENE KYLE              43.44N 102.14W
06/09/2021  M1.01 INCH       OGLALA LAKOTA      SD   CO-OP OBSERVER

            24-HOUR RAINFALL.

0700 AM     HEAVY RAIN       10 SE MEADOW            45.45N 102.07W
06/09/2021  M3.09 INCH       PERKINS            SD   COCORAHS

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       WNW HOT SPRINGS         43.43N 103.48W
06/09/2021  M1.20 INCH       FALL RIVER         SD   OTHER FEDERAL

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       1 NNE FAITH             45.04N 102.02W
06/09/2021  M0.56 INCH       MEADE              SD   ASOS

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       11 S FOLSOM             43.67N 102.89W
06/09/2021  M1.07 INCH       OGLALA LAKOTA      SD   OTHER FEDERAL

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       2 ENE SHERIDAN LAKE     43.98N 103.42W
06/09/2021  M0.53 INCH       PENNINGTON         SD   MESONET

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       2 WNW CUSTER            43.78N 103.64W
06/09/2021  M0.50 INCH       CUSTER             SD   MESONET

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       4 W HOT SPRINGS         43.44N 103.56W
06/09/2021  M1.06 INCH       FALL RIVER         SD   OTHER FEDERAL

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       8 WNW FAIRBURN          43.73N 103.35W
06/09/2021  M0.64 INCH       CUSTER             SD   MESONET

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       3 N HAYWARD             43.91N 103.34W
06/09/2021  M0.66 INCH       PENNINGTON         SD   OTHER FEDERAL

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       4 SSW OKREEK            43.31N 100.41W
06/09/2021  M1.01 INCH       TODD               SD   OTHER FEDERAL

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       2 WSW RAPID CITY ARPT   44.03N 103.10W
06/09/2021  M1.04 INCH       PENNINGTON         SD   OTHER FEDERAL

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       JEWEL CAVE              43.73N 103.83W
06/09/2021  M1.01 INCH       CUSTER             SD   MESONET

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       3 SE FARMINGDALE        43.94N 102.85W
06/09/2021  M0.62 INCH       PENNINGTON         SD   OTHER FEDERAL

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       4 W DWTN RAPID CITY     44.07N 103.31W
06/09/2021  M0.51 INCH       PENNINGTON         SD   MESONET

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       4 NNW ELM SPRINGS       44.37N 102.57W
06/09/2021  M0.62 INCH       MEADE              SD   OTHER FEDERAL

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       BOX ELDER               44.12N 103.07W
06/09/2021  M0.98 INCH       PENNINGTON         SD   OTHER FEDERAL

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       2 SW HISEGA             44.03N 103.44W
06/09/2021  M0.61 INCH       PENNINGTON         SD   OTHER FEDERAL

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       3 W RAPID VALLEY        44.07N 103.18W
06/09/2021  M0.89 INCH       PENNINGTON         SD   OTHER FEDERAL

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       4 N MOORCROFT           44.32N 104.94W
06/09/2021  M0.52 INCH       CROOK              WY   OTHER FEDERAL

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       1 SSW HERMOSA           43.83N 103.20W
06/09/2021  M0.88 INCH       CUSTER             SD   OTHER FEDERAL

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       5 NNW ORAL              43.47N 103.31W
06/09/2021  M0.75 INCH       FALL RIVER         SD   OTHER FEDERAL

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       7 WSW WANBLEE           43.54N 101.79W
06/09/2021  M0.84 INCH       JACKSON            SD   OTHER FEDERAL

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       7 S SHADEHILL           45.67N 102.17W
06/09/2021  M1.54 INCH       PERKINS            SD   MESONET

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       2 NNE KEYAPAHA          43.13N 100.11W
06/09/2021  M0.81 INCH       TRIPP              SD   OTHER FEDERAL

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       4 NNW ELM SPRINGS       44.37N 102.57W
06/09/2021  M0.62 INCH       MEADE              SD   OTHER FEDERAL

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       HAYWARD                 43.87N 103.34W
06/09/2021  M0.80 INCH       PENNINGTON         SD   OTHER FEDERAL

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       8 S WALL                43.88N 102.24W
06/09/2021  M0.56 INCH       PENNINGTON         SD   MESONET

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       2 WSW RAPID CITY ARPT   44.03N 103.10W
06/09/2021  M1.04 INCH       PENNINGTON         SD   OTHER FEDERAL

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       5 NNW ORAL              43.47N 103.31W
06/09/2021  M0.75 INCH       FALL RIVER         SD   OTHER FEDERAL

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       6 W PARMELEE            43.32N 101.14W
06/09/2021  M0.72 INCH       TODD               SD   MESONET

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       5 SSE ELM SPRINGS       44.25N 102.50W
06/09/2021  M0.68 INCH       MEADE              SD   OTHER FEDERAL

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       2 NNE KEYAPAHA          43.13N 100.11W
06/09/2021  M0.81 INCH       TRIPP              SD   OTHER FEDERAL

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       3 N HOT SPRINGS         43.48N 103.48W
06/09/2021  M1.90 INCH       FALL RIVER         SD   OTHER FEDERAL

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       RAPID CITY ARPT         44.05N 103.06W
06/09/2021  M1.91 INCH       PENNINGTON         SD   ASOS

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       1 N BUFFALO             45.60N 103.55W
06/09/2021  M0.66 INCH       HARDING            SD   ASOS

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       2 ESE BOX ELDER         44.11N 103.03W
06/09/2021  M1.55 INCH       PENNINGTON         SD   OTHER FEDERAL

            24-HOUR RAINFALL.

0900 AM     HEAVY RAIN       2 SSW CUSTER            43.73N 103.62W
06/09/2021  M0.58 INCH       CUSTER             SD   ASOS

            24-HOUR RAINFALL.

&&

JJ

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 6:10 PM MDTSpecial Weather StatementUNRCampbell50 min
Jun 8, 6:54 PM MDTSpecial Weather StatementUNRCrook36 min
Jun 8, 7:48 PM MDTSevere Thunderstorm WarningUNRCrook57 min
Jun 9, 2:52 AM MDTFire Weather WatchUNRCampbell, Crook, Weston11 hr
Jun 9, 2:54 AM MDTHigh Wind WatchUNRCampbell, Crook, Weston25 hr

Nearby

Red Flag Warnings in Wyoming, 2021Every red flag warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.